Alert archive / Ohio / Flash Flood Warnings in 2009

Flash Flood Warning 17, NWS Wilmington, OH

August 4, 2009Warren County, Ohio

NWS Wilmington, OH issued this flash flood warning at Aug 4, 2009, 8:11 AM EDT for Warren County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2009, 8:11 AM EDT (12:11 UTC)
Expired
Aug 4, 2009, 10:15 AM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Warren County, OH

The radar

The Cincinnati radar (KILN), 38 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 8:11 AM EDTFLASH FLOODMorrow, OHFLASH FLOODING REPORTED BETWEEN DEARFIELD TOWNSHIP AND MORROW WITH PEOPLE TRAPPED IN VEHICLES NEAR COLUMBIA ROAD AND MASON-MORROW ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 0.2 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 041211
FFWILN
OHC165-041415-
/O.NEW.KILN.FF.W.0017.090804T1211Z-090804T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
811 AM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 1015 AM EDT.

* AT 805 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT   
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING NEAR COLUMBIA ROAD 
AND MASON-MORROW ROAD IN SOUTHERN WARREN COUNTY. 

* RADAR INDICATED THAT THE HEAVY RAINFALL HAS SUBSIDED ACROSS THE 
AREA. HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE 
FLASH FLOODING TO CONTINUE TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...MASON AND
MORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3942 8433 3939 8416 3925 8401 3926 8423
      3928 8427 3929 8427 3929 8430 3931 8435

$$
2 follow-up statements
000 
WGUS71 KILN 041258
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
858 AM EDT TUE AUG 4 2009

OHC165-041415-
/O.CON.KILN.FF.W.0017.000000T0000Z-090804T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN OH-
858 AM EDT TUE AUG 4 2009

...FLASH FLOOD WARNING CONTINUES FOR SOUTHWESTERN WARREN COUNTY UNTIL
1015 AM EDT...

AT 856 AM EDT...LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT HIGH 
WATER OVER AREA ROADWAYS...ESPECIALLY ACROSS DEERFIELD TOWNSHIP.
RUNOFF FROM PREVIOUS RAINFALL WILL CONTINUE TO DIMINISH ACROSS THE 
WARNED AREA THROUGH 1015 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3942 8433 3939 8416 3925 8401 3926 8423
      3928 8427 3929 8427 3929 8430 3931 8435

$$
000 
WGUS71 KILN 041414
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 AM EDT TUE AUG 4 2009

OHC165-041424-
/O.EXP.KILN.FF.W.0017.000000T0000Z-090804T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN OH-
1014 AM EDT TUE AUG 4 2009

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WARREN COUNTY WILL EXPIRE
AT 1015 AM EDT...

STREAMS AND CREEKS IN THE WARNED AREA WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. HOWEVER...ADDITIONAL SHOWERS AND 
THUNDERSTORMS ARE EXPECTED THROUGH THE DAY...SO FLOODING MAY BECOME 
AN ISSUE AGAIN. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3942 8433 3939 8416 3925 8401 3926 8423
      3928 8427 3929 8427 3929 8430 3931 8435

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:16 AM EDT, 55 minutes earlier.

Area forecast discussion, Aug 4, 7:16 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
716 AM EDT TUE AUG 4 2009

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SWING THROUGH THE UPPER GREAT LAKES
THROUGH WEDNESDAY...SENDING A COLD FRONT INTO THE OHIO VALLEY ON
WEDNESDAY NIGHT. A LARGE UPPER LEVEL RIDGE WILL BUILD INTO THE THE
EASTERN US BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ELEVATED SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE CWA IN
RESPONSE TO A WEAK MIDLEVEL DISTURBANCE AND A DEVELOPING LOW LEVEL
JET. ELEVATED CAPE VALUES AROUND 2500 J/KG AND MODEST 0-6 KM SHEAR
AROUND 30 KT MAY ALLOW SOME OF THESE STORMS TO PRODUCE MARGINALLY
SEVERE HAIL...ESPECIALLY IF ANY OF THE HIGH 0-3 KM HELICITY IS
REALIZED AND ALLOWS THE STORMS TO ROTATE. LLJ WILL WEAKEN LATER THIS
MORNING WHICH MAY ALLOW STORMS TO WEAKEN IN INTENSITY FOR A
BIT...HOWEVER...AIRMASS WILL QUICKLY AND STRONGLY DESTABILIZE BY
LATE MORNING AND WILL FAVOR STRONG UPDRAFTS AND THE POTENTIAL FOR
DAMAGING WINDS AND SEVERE HAIL. WHILE MODELS ARE OVERDOING THE
DEGREE OF INSTBY...UPPER 60S AND LOW 70S DEWPOINTS ARE WORKING
THEIR WAY UP THE OHIO RIVER AND WILL LIKELY SPREAD INTO THE CWA
LATER ON...SO CAPE VALUES OF AT LEAST 3000 J/KG SEEM LIKELY LATER
TODAY. WILL NEED TO WATCH TRENDS CLOSELY AS LATEST RUNS OF THE NAM
AND RUC ARE SHOWING STRONGER 500-HPA WINDS THAN PREVIOUSLY
FORECAST FOR LATER TODAY. IF THESE MODELS ARE CORRECT...THIS
WOULD LEAD TO INCREASED DEEP LAYER SHEAR AND THE THREAT FOR A MORE
ORGANIZED SEVERE WEATHER EVENT THIS AFTERNOON.

SEVERAL WEAK UPPER IMPULSES WILL KEEP THE THREAT FOR SCATTERED
SHOWERS AND STORMS AROUND THROUGH MUCH OF THE DAY FOR THE ENTIRE
AREA. HOWEVER...MAIN FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY
WILL BE ASSOCIATED WITH A STRONGER SHORTWAVE...CURRENTLY
RESPONSIBLE FOR A FEW CONVECTIVE COMPLEXES OVER THE CENTRAL
PLAINS. THIS ACTIVITY WILL SPREAD SOUTHEAST LATER TODAY...WITH THE
POSSIBILITY OF AN ORGANIZED CONVECTIVE COMPLEX AFFECTING THE
SOUTHWEST PORTIONS OF THE CWA LATER THIS AFTERNOON AND THIS
EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COMPLEX PATTERN WILL CONTINUE INTO WEDNESDAY AS SEVERAL
DISTURBANCES MOVE OVERHEAD WITHIN NORTHWESTERLY FLOW ALOFT...AND A
COLD FRONT SAGS SOUTHWARD INTO NORTHERN PORTIONS OF THE CWA. THIS
WILL KEEP CHANCES FOR CONVECTION CONFINED TO MAINLY THE SOUTHERN
HALF OF THE CWA ON WEDNESDAY. MAINTAINED LOW CHANCE TO SLIGHT
CHANCE POPS ACROSS THE SOUTHERN HALF OF THE CWA WEDS NIGHT AND
THURS AS FRONT HANGS AROUND THE AREA AND DISTURBED NORTHWESTERLY
FLOW ALOFT CONTINUES. CONDITIONS WILL DRY OUT THURS NIGHT. STAYED
CLOSER TO COOLER MET NUMBERS THROUGH THE PERIOD...IF NOT A DEGREE
OR TWO COOLER.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
TRENDED TOWARD THE 06Z GFS FOR EXTENDED PERIOD. BEGINNING OF
EXTENDED PERIOD WILL SEE A TROUGH OVER NORTHEAST. THIS TROUGH WILL
MOVE EAST AS A 500MB HIGH PRESSURE RIDGE BUILDS INTO THE OHIO VALLEY
REGION SATURDAY. THE HIGH PRESSURE RIDGE WILL PERSIST THROUGH THE
WEEKEND AND BEGIN TO FLATTEN OUT ON MONDAY BRINGING A MORE ZONAL
FLOW TO THE REGION. AT THE SURFACE A STATIONARY FRONT LOCATED JUST
SOUTH OF THE OHIO RIVER FRIDAY WILL DRIFT NORTHEAST AS A WARM FRONT
SATURDAY AND SUNDAY. JUST ENOUGH INSTABILITY AND MOISTURE WILL BE
PRESENT TO KEEP AT LEAST LOW CHANCES OF MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS THROUGHOUT MUCH OF THE EXTENDED. AT THIS TIME THE
DRIEST DAY LOOKS TO BE SUNDAY..BUT SOME DIFFERENCE IN TIMING OF
SYSTEMS IS STILL SEEN IN MODELS. BELIEVE MONDAY WILL HAVE BETTER
CHANCE OF PRECIPITATION AS 500 MB FLOW BECOMES MORE ZONAL AND TROUGH
MOVES THROUGH THE OHIO VALLEY REGION.

AS THE UPPER RIDGE BUILDS INTO THE OHIO VALLEY REGION OVER THE
WEEKEND ...TEMPERATURES WILL WARM. HIGH TEMPERATURES IN THE UPPER
80S TO NEAR 90 ARE EXPECTED AT MANY LOCATIONS BY SATURDAY AND
SUNDAY.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS PUSHING SLOWLY SOUTHEAST ACROSS THE AREA EARLY
THIS MORNING AND THEY SHOULD CONTINUE TO AFFECT THE TAF SITES FOR THE
FIRST HOUR OR TWO OF THE PERIOD. THINK WE MAY THEN SEE A BIT OF A LULL
BEFORE THINGS GET GOING AGAIN LATER THIS AFTERNOON. STRONG INSTABILITY
IS FORECAST TO DEVELOP THIS AFTERNOON ACROSS THE REGION. SERIES OF WEAK
MID LEVEL SHORT WAVES ARE FORECAST TO MOVE ACROSS THE REGION THROUGH
THE TAF PERIOD. THE COMBINATION OF THE MID LEVEL FORCING AND SOME
DECENT INSTABILITY WILL LEAD TO A THREAT FOR SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE TAF PERIOD. WILL GO AHEAD AND COVER THE CHANCE
FOR THIS AFTERNOON INTO THIS EVENING WITH A VCSH/CB. AFTER THAT WILL
LEAVE MENTION OUT OF THE TAFS BUT POSSIBILITY WILL EXIST FOR SOME
ADDITIONAL THUNDERSTORMS OVERNIGHT.

OUTLOOK...A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...HAWBLITZEL
SHORT TERM...HAWBLITZEL
LONG TERM...PARKER
AVIATION...JGL
Hazardous weather outlook, Aug 4, 4:58 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT TUE AUG 4 2009

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
458 AM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY.
WITH A VERY HUMID AND UNSTABLE AIRMASS IN PLACE...SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Aug 4, 5:06 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     HAIL             GREENS FORK             39.89N 85.04W
08/04/2009  E1.00 INCH       WAYNE              IN   TRAINED SPOTTER

            HAIL LASTED UP TO 5 MINUTES...SOMEWHAT COVERED THE GROUND

0504 AM     HAIL             RICHMOND                39.83N 84.89W
08/04/2009  E0.75 INCH       WAYNE              IN   TRAINED SPOTTER

            PENNY SIZE HAIL IN DOWNTOWN RICHMOND

&&

HAWBLITZEL
Local storm report, Aug 4, 5:17 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     HAIL             3 E RICHMOND            39.83N 84.83W
08/04/2009  E1.00 INCH       WAYNE              IN   TRAINED SPOTTER

&&

HAWBLITZEL
Local storm report, Aug 4, 5:23 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     HAIL             ENGLEWOOD               39.86N 84.31W
08/04/2009  E0.75 INCH       MONTGOMERY         OH   PUBLIC

&&

HAWBLITZEL
Special weather statement, Aug 4, 6:08 AM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
608 AM EDT TUE AUG 4 2009

OHZ060-061-041045-
MONTGOMERY OH-PREBLE OH-
608 AM EDT TUE AUG 4 2009

...A STRONG THUNDERSTORM WILL AFFECT PREBLE AND MONTGOMERY COUNTIES
THROUGH 645 AM EDT...

AT 605 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF THUNDERSTORMS ACROSS EASTERN PREBLE AND WESTERN AND
SOUTHERN MONTGOMERY COUNTIES...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH
IN DIAMETER.

LOCATIONS IMPACTED INCLUDE...
GRATIS...TROTWOOD...NORTHRIDGE...WEST CARROLLTON...MORAINE...
MIAMISBURG AND DAYTON.

IN ADDITION...BROOKVILLE...NEW LEBANON...FARMERSVILLE...FORT
MCKINLEY...SHILOH...DREXEL AND GERMANTOWN ARE NEAR THE PATH OF THESE
STORMS.

FREQUENT AND VERY DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO
OCCURRING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
LEADING KILLERS.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE
AREAS.
Local storm report, Aug 4, 7:29 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     HAIL             4 ESE LEBANON           39.41N 84.15W
08/04/2009  E1.00 INCH       WARREN             OH   LAW ENFORCEMENT

            NEAR MILE MARKER 32 ON INTERSTATE 71.

&&

HATZOS
Special weather statement, Aug 4, 7:40 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 AM EDT TUE AUG 4 2009

KYZ092-093-OHZ073-077>082-041215-
CAMPBELL KY-KENTON KY-CLERMONT OH-HAMILTON OH-HIGHLAND OH-BROWN OH-
ROSS OH-PIKE OH-ADAMS OH-
740 AM EDT TUE AUG 4 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ADAMS...
WESTERN PIKE...SOUTHWESTERN ROSS...BROWN...HIGHLAND...EASTERN
HAMILTON...CLERMONT...KENTON AND CAMPBELL COUNTIES THROUGH 815 AM
EDT...

AT 737 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM DEER PARK TO
BUFORD TO 6 MILES SOUTH OF SOUTH SALEM...MOVING SOUTH AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...NORWOOD...MARIEMONT...MARSHALL...WILLIAMSBURG...
SARDINIA...MOUNT ORAB AND BATAVIA.

IN ADDITION...PERINTOWN...BERRYSVILLE...SUMMERSIDE...FAIRFAX...
MOWRYSTOWN...WILLOWVILLE...NEWTOWN AND DRY RUN ARE NEAR THE PATH OF
THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:44 AM EDTSevere Thunderstorm WarningILNPreble61 min
Aug 4, 4:47 AM EDTSevere Thunderstorm WarningILNMiami, Montgomery, Preble58 min
Aug 4, 5:16 AM EDTAreal Flood AdvisoryILNPreble2 hr
Aug 4, 5:38 AM EDTSevere Thunderstorm WarningILNGreene, Montgomery52 min
Aug 4, 6:15 AM EDTAreal Flood AdvisoryILNMontgomery, Preble3 hr
Aug 4, 6:28 AM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Warren47 min
Aug 4, 7:09 AM EDTAreal Flood AdvisoryILNButler, Clinton, Montgomery, Preble, Warren3 hr
Aug 4, 8:20 AM EDTAreal Flood AdvisoryILNAdams, Brown, Clermont, Clinton, Highland3 hr
Aug 4, 8:42 AM EDTSevere Thunderstorm WarningILNAdams, Scioto19 min
Aug 4, 9:31 AM EDTSevere Thunderstorm WarningILNButler29 min
Aug 4, 9:49 AM EDTSevere Thunderstorm WarningILNGreene26 min
Aug 4, 11:11 AM EDTFlash Flood WatchILNAdams, Brown, Butler, Clermont, Clinton, Fayette and 9 more16 hr
Aug 4, 5:22 PM EDTRiver Flood AdvisoryILNHamilton36 hr

Nearby

Flash Flood Warnings in Ohio, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.